MAUDE Adverse Event Report: STRYKER SPINE-US BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48850000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient heard a clicking noise every time they twisted or stood up 30 days post-op.Physician reported that four xia ct blocker migrated post- operatively.Revision surgery was performed.This report captures the second blocker.
 
Additional Manufacturer Narrative
Visual inspection: a screw, two rods and four blocker were returned for evaluation.The rods are concomitant products.Slight deformation was observed on the screw threads.No other visual anomalies were identified.Post-op x-rays were provided showing that a top blocker migrated out of the screw.The remaining 3 blockers are dislodged.Functional inspection: all blockers were able to hold down a test rod in the screw.Device and complaint history records were reviewed, and three complaints appeared for this lot number.All four prs are associated with one event no other similar events were identified for the reported lot number.No further action is required at this time.From the xia 4.5 surgical technique: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.To final tighten; use the anti-torque key and the torque wrench: step 1: place the anti-torque key over the screw head.Step 2: place the torque wrench through the anti-torque key until it is guided into the blocker.Step 3: line up the two arrows to achieve the final tightening torque of 8nm.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Note: do not exceed 8nm during final tightening.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis; helps to maximize the torque needed to lock the implant assembly.From the xia ifu: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.The most likely root cause of the construct loosening is inconsistency in tightening the blockers.
 
Event or Problem Description
Patient heard a clicking noise every time they twisted or stood up 30 days post-op.Physician reported that four xia ct blocker migrated post-operatively.Revision surgery was performed.This report captures the second blocker.

Brand Name
BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9419502
Report Number0009617544-2019-00135
Device Sequence Number11375149
Product Code NKB
UDI-Device Identifier07613327132526
UDI-Public07613327132526
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48850000
Device Catalogue Number48850000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR